UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 34

of 'Toxicities associated with checkpoint inhibitor immunotherapy'

34
TI
Sweet's syndrome in a patient with metastatic melanoma after ipilimumab therapy.
AU
Pintova S, Sidhu H, Friedlander PA, Holcombe RF
SO
Melanoma Res. 2013;23(6):498.
 
Sweet's syndrome, a neutrophilic dermatosis, is a known paraneoplastic complication occurring with various malignancies. It has been infrequently reported in association with melanoma. Ipilimumab is an antibody against an inhibitory cytotoxic T-lymphocyte-associated antigen 4 receptor on T cells. It is associated with a range of immune-related toxicities. Sweet's syndrome in association with ipilimumab has been reported only briefly in the literature. However, neutrophilic infiltration has been seen in biopsies of patients with ipilimumab-associated enterocolitis. We report, in detail, the case of a woman with metastatic melanoma undergoing ipilimumab therapy. After the second cycle of immunotherapy, the patient presented with high-grade fever followed by a rash on her hands. No infectious etiology was elucidated after an extensive workup. Pathologic examination of the skin biopsy from the hands confirmed neutrophilic dermatosis. The patient was treated with systemic steroids achieving complete remission of the skin lesions. Physicians should be aware of Sweet's syndrome as a possible cutaneous side effect of ipilimumab therapy and be familiar with its management.
AD
Departments of aHematology and Medical Oncology bPathology, Mount Sinai School of Medicine, New York, New York, USA.
PMID